# SDR 0000479960

- Difficulty date: February 22, 2000
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N920RW
- Make and model: Doug DC-9-31
- Aircraft serial: 47042
- Engine: Pwa JT8D9
- System (JASC): 7250 · Turbine Section
- Part: Turbine
- Condition: Damaged
- Location: Lt Engine
- Part time: 40,379 hours
- Stage of operation: CL
- Nature of condition: E, R, J
- Precautionary procedure: A, E

## Discrepancy

DURING CLIMBOUT, THE FLIGHT CREW REPORTED A LOUD BANG FROM THE LEFT ENGINE WITH AN ASSOCIATED LOSS IN N1 AND EPR INDICATIONS.  COM PROCEDURES WERE FOLLOWED AND THE LEFT ENGINE WAS RETARDED TO IDLE.  THE EGT INDICATION STABILIZED TO 380 DEGREES CELSIUS WITH ALL TEMPERATURE, QUANTITY, AND PRESSURE INDICATIONS READING NORMAL.  THE LEFT ENGINE WAS SHUT DOWN, THE FLIGHT RETURNED TO BDL, AND LANDED WITHOUT INCIDENT.  MAINTENANCE REPLACEDTHE LEFT ENGINE AFTER INSPECTION REVEALED TURBINE BLADE DISCREPANCIES.  OPERATIONAL CHECK NORMAL.
